MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305781
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter occurred before use with a syringe 3ml ll w/ndl eclipse 25x5/8 rb.The following information was provided by the initial reporter, "the eclipse needle had black spots when opened.Good afternoon all, i recently discovered a needle that is not sterile at my clinic.I opened the needle to give a influenza vaccines and saw black spots over the opening and inside the opening.Lot number is 9114863 and the expiration date 4/30/24.I am unsure of any other sites have had this concerns but wanted to let you guys know.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: three photos and one actual sample were received by our quality team for evaluation.Upon visual inspection it was observed that there was black foreign matter embedded on the eclipse hub.A device history record review found no non-conformances associated with this issue during production of this batch.The black foreign matter was sent for ftir testing to determine what it was.The ftir results indicate that there is no good match available in the library; however, the spectrum of the embedded foreign matter showed some peaks that were similar to that of polypropylene, the base material of the hub sample.Based on the investigation the probable root cause of the embedded foreign matter could be a result of degraded polypropylene in the injection screw of the molding machine which makes the hub.Maintenance is done on the machine and it was communicated to the associates of the defect.

Brand Name
SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9371730
Report Number8041187-2019-00950
Device Sequence Number3175023
Product Code FMI
UDI-Device Identifier30382903057819
UDI-Public30382903057819
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2024
Device Catalogue Number305781
Device Lot Number9114863
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;